Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online
Ask a Urologist   »  

Burning sensation after passing urine. Proscribed loxof after urine report. Is this safe?

User rating for this question
Very Good
Answered by

Practicing since : 1995
Answered : 517 Questions
I had slight burning sensation after passing urine andI have 8-10 WBC in urine routine and culture report is negative. I was prescribed first Loxof 500 mg and after urine report! Niftas one BD and Flotral one OD. I had syncope following same and cardiologist advised to stop Flotral as I am a pacemaker patient. Can yo advise safe medication?
Posted Tue, 12 Mar 2013 in Urinary and Bladder Problems
Answered by Dr. V. Sasanka 1 hour later
Flotral is actually a fairly safe drug among the class of medicines we call alpha-blockers which are given for patients with difficulty in voiding urine. The one significant side-effect it can have, though less than others of its class, is 'postural hypotension', i.e. a sense of reeling of the head which can happen if a patient gets into a standing posture from a lying position very rapidly. Most patients however get used to this within a few days and experience little or no discomfort., but a few patients may find this very trying. If this reeling sensation is indeed what you have, you should certainly avoid this medication, especially considering that you have pacemaker implanted.
In view of the fact that you had only mild burning sensation, you can probably try some other milder medication for your urinary discomfort like Phenazopyridine thrice daily after meals along with some citra alkaline solution which can be prescribed by any physician. Also, an increased consumption of oral fluids also might help in reducing urinary discomfort, if there is no specific restriction placed by the cardiologist on the amount of fluids that you can consume in a day.
Hope I have been able to help you.
Above answer was peer-reviewed by
Follow-up: Burning sensation after passing urine. Proscribed loxof after urine report. Is this safe? 31 minutes later
Thanks for your input. Kindly note that I had a syncope attack on 3rd day of Flotral and yes postural hypotension as I got up at night. I fainted and even got hurt, after all evaluation cardiologist came to conclusion of Flotral being the cause.
Should I continue with Niftas 100 mg or switch to Phenazopyridine and also pls advise the citra alkaline solution. There is no restriction on fluid intake.

Answered by Dr. V. Sasanka 1 hour later
You can take Niftas and Phenazopyridine (pyridium) together. Citra XXXXXXX is easily available with most medical shops and often does not need a prescription. As I mentioned earlier, please do take plenty of fluids.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor